Discussions that mention vicodin

Back Problems board


Aloha Jamienangie,

Unfortunately, your regular doctor or even the surgeon who did your surgery isn’t the best person to help you taper off of your meds. See if he or she can refer you to a pain management doctor, if not, maybe your local pharmacist might be able to be of more help to you. It is definitely not wise to do this on your own. Every one is different and sometimes you just have to listen closely to what your body is telling you and take it very slowly.

I know, you’re probably as impatient as I am, and would like to stop taking your meds ASAP, but what price are you willing to pay? And besides, you aren’t even four weeks post op, has the pain diminished that much?

Last Friday was my 20-week anniversary and I am still unable to make it through the day without my Vicodin. This is on top of my Oxycontin and Neurontin. I know…it sucks, I don’t know what else you’re taking for pain or what you can and cannot tolerate, but I wouldn’t think you would want to stop taking all of your pain meds this soon after surgery, let your body heal a little bit.

After reading this back to myself, I realized that I don’t even know what kind, or how extensive your surgery was, and here I am, on my soapbox preaching to you, sorry. It sounds like your doing very well though with your activity level, walking two miles a day and all 3 1/2 weeks after your surgery, congratulations is in order!

There is also another board you might want to check out and that is “Pain Management”, someone might have some good advice for you there. I wish you the best of luck with your recovery.

Carl